Alert archive / Texas / Gale Warnings in 2009

Gale Warning 4, NWS Brownsville, TX

December 24, 2009

NWS Brownsville, TX issued this gale warning at Dec 24, 2009, 11:45 PM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 24, 2009, 11:45 PM CST (05:45 UTC)
Expired
Dec 25, 2009, 3:00 AM CST
In force
3 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

171 
WHUS74 KBRO 250545
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1145 PM CST THU DEC 24 2009

...GALES CONTINUE OFFSHORE...

.FREQUENT GUSTS TO GALE FORCE AT THE OFFSHORE BUOY JUSTIFY A
CONTINUE GALE WARNING.

GMZ130-132-135-250900-
/O.CAN.KBRO.SC.Y.0109.000000T0000Z-091225T1200Z/
/O.NEW.KBRO.SI.Y.0048.091225T0545Z-091225T0900Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
1145 PM CST THU DEC 24 2009

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 3 AM CST
FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 3 AM CST
FRIDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

NORTHWEST WINDS AROUND 20 KNOTS WITH GUSTS UP TO 25 KNOTS WILL
OCCUR THIS MORNING THROUGH MID AFTERNOON ALONG THE LOWER TEXAS
COAST IN THE WAKE OF A COLD FRONT...WITH ROUGH BAY WATERS ON THE
LAGUNA MADRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ170-175-250900-
/O.UPG.KBRO.SC.Y.0109.000000T0000Z-091225T1200Z/
/O.NEW.KBRO.GL.W.0004.091225T0545Z-091225T0900Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1145 PM CST THU DEC 24 2009

...GALE WARNING IN EFFECT UNTIL 3 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 3 AM CST FRIDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

NORTHWEST WINDS OF 25 TO 30 KNOTS WITH FREQUENT GUSTS OVER 35
KNOTS WILL OCCUR THIS MORNING ALONG THE LOWER TEXAS COAST IN THE
WAKE OF A COLD FRONT...WITH SEAS OF 8 TO 12 FEET FOR THE GULF OF
MEXICO WATERS EAST OF PADRE ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

GMZ150-155-250900-
/O.EXT.KBRO.SC.Y.0109.000000T0000Z-091225T0900Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
1145 PM CST THU DEC 24 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM CST FRIDAY. 

NORTHWEST WINDS OF 25 TO 30 KNOTS WITH GUSTS TO GALE FORCE WILL
OCCUR THIS MORNING ALONG THE LOWER TEXAS COAST IN THE WAKE OF A
COLD FRONT...WITH SEAS OF 6 TO 10 FEET FOR THE GULF OF MEXICO
WATERS EAST OF PADRE ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT
...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

54

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Dec 24, 8:30 PM CST, 3 hours 15 minutes earlier.

Area forecast discussion, Dec 24, 8:30 PM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
830 PM CST THU DEC 24 2009

.SHORT TERM...AS THE SURFACE WINDS DIMINISH ATTENTION NOW SHIFTS
TOWARDS THE POTENTIAL FOR RADIATIONAL COOLING TONIGHT. IR SATL
IMAGERY SHOWS ONLY SOME PATCHY CLD COVER MOVING OVER THE REGION
FROM THE WEST. DEWPOINTS AROUND THE AREA RANGE IN THE LOWER TO
MIDDLE 30S WITH TEMPS RANGING IN THE LOWER TO MIDDLE 50S WITH THE
SURFACE WINDS RANGING FROM 10 TO 15 KNOTS. ALTHOUGH THE SURFACE
WINDS WILL DIMINISH SOME THROUGHOUT THE NIGHT BELIEVE THAT THE
SURFACE WINDS WILL REMAIN STRONG ENOUGH TO LIMIT THE RADIATIONAL
EFFECTS. HOWEVER WILL LOWER TEMPS SOME AROUND THE BRO CWA AND WILL
KEEP THE COLDEST TEMPS ACROSS THE NORTHERNMOST COUNTIES WITH MID
30S EXPECTED AT BKS AND HBV. SOME ISOLATED MORNING LOWS MAY REACH
NEAR THE FREEZING MARK BRIEFLY TOMORROW MORNING ESPECIALLY IN LOW
LYING RURAL AREAS. HOWEVER AT THIS TIME WILL NOT POST ANY FREEZE
WARNING. NO MAJOR CHANGES NEEDED TO THE REST OF THE CURRENT
FORECAST WORDING.
&&

.AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH THE NEXT 24 HOURS.
SKIES WILL REMAIN CLEAR INTO LATER TOMORROW AFTERNOON. CLOUDS WILL
START DEVELOPING LATE AFTERNOON INTO THE EVENING AND WILL GRADUALLY
LOWER THROUGH TOMORROW NIGHT. WINDS HAVE DECOUPLED WITH LOSS OF
DAYTIME HEATING...SO SFC WINDS WILL BE LIGHTER THAN WINDS JUST OFF
THE SFC THROUGH THE NIGHT. SPEED SHEAR WILL BE AN ISSUE. BRO RADAR
NOTES 50KTS AT 2KFT AND 65KTS AND 4KFT. WINDS ARE FORECAST TO
DECREASE THROUGH THE NIGHT...BUT SHEAR WILL REMAIN ABOVE 20KTS
DIFFERENCE THROUGH THE NIGHT. WINDS WILL REMAIN AROUND 10KTS DURING
THE DAY AGAIN TOMORROW.
&&

.MARINE...AT 7PM BUOY020 REPORTED WEST WINDS AT 27G33KTS AND SEAS
10 FEET. THE GALE WARNING WILL CONTINUE THROUGH 9PM AS WINDS
GRADUALLY DECREASE FROM THEIR PEAK EARLIER THIS MORNING. WINDS
WILL REMAIN 20 TO 30 KNOTS FOR ALL WATERS INCLUDING THE LAGUNA
THROUGH AT LEAST TOMORROW MORNING. THE HIGH WINDS HAVE PUSHED SEAS
UP TO 14 FEET AT TIMES...BUT SHOULD ALSO GRADUALLY DECREASE
THROUGH THE NEXT SEVERAL DAYS. SMALL CRAFT ADVISORIES WILL START
ONCE THE GALE WARNINGS END...AND WILL CONTINUE THROUGH THE DAY
FRIDAY. SEAS WILL FALL BELOW 7 FEET BY LATER TOMORROW AFTERNOON.
WINDS WILL INCREASE SOME ON SUNDAY AS LOW PRESSURE DEVELOPS JUST
OFF THE COAST AND WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK.
LIGHT RAIN AND DRIZZLE WILL DEVELOP BY SATURDAY NIGHT AND CONTINUE
THROUGH TUESDAY. ACCUMULATION WILL BE LIGHT.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  41  62  47  60 /   0   0  10  30
BROWNSVILLE          39  64  47  58 /   0   0  10  30
HARLINGEN            36  64  45  56 /   0   0  10  30
MCALLEN              41  64  45  56 /   0   0  10  30
RIO GRANDE CITY      40  62  42  59 /   0   0  10  30
SOUTH PADRE ISLAND   45  63  50  61 /   0   0  10  30

&&

.BRO WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY UNTIL 6
AM CST FRIDAY FOR GMZ130-132-135-150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SYNOPTIC/GRIDS...60
MARINE/AVIATION/MESO...64
Hazardous weather outlook, Dec 24, 9:45 PM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
945 PM CST THU DEC 24 2009

GMZ130-132-135-150-155-170-175-TXZ248>257-251200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
945 PM CST THU DEC 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA AND A GALE
WARNING IS IN EFFECT FOR THE OPEN COASTAL WATERS OF DEEP SOUTH TEXAS
UNTIL 3 PM CST THIS AFTERNOON...WITH A SMALL CRAFT ADVISORY IN
EFFECT FROM 3 PM CST TO 9 PM CST TONIGHT. THERE IS A HIGH RISK OF
RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A SMALL CRAFT ADVISORY MAY BE NEEDED ALONG THE LOWER TEXAS COAST
SATURDAY NIGHT THROUGH WEDNESDAY DUE TO STRONG WINDS AND ROUGH SEAS.
A MODERATE TO HIGH RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL
BEACHES THROUGH A MAJORITY OF THE FORECAST PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 11:45 PM CSTSmall Craft Advisory for WindsBRO3 hr
Dec 25, 3:38 AM CSTSmall Craft AdvisoryBRO5 hr
Dec 25, 3:38 AM CSTSmall Craft Advisory for WindsBRO5 hr
Dec 25, 9:45 AM CSTSmall Craft AdvisoryBRO6 hr

Nearby

Gale Warnings in Texas, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.